Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 155, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2024, 4:21 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2024, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 6, 2024, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
377
WUUS52 KFFC 062021
SVRFFC
GAC091-271-315-062100-
/O.NEW.KFFC.SV.W.0155.240606T2021Z-240606T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
421 PM EDT Thu Jun 6 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Dodge County in central Georgia...
Southwestern Telfair County in central Georgia...
Southeastern Wilcox County in central Georgia...
* Until 500 PM EDT.
* At 421 PM EDT, a severe thunderstorm was located over Antioch
Church, or near Abbeville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Abbeville, Rhine, Temperance, Browning, Antioch Church, and Five
Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3185 8339 3191 8344 3198 8343 3210 8311
3186 8304 3185 8320
TIME...MOT...LOC 2021Z 252DEG 23KT 3192 8334
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
909
WWUS52 KFFC 062031
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
431 PM EDT Thu Jun 6 2024
GAC091-271-315-062100-
/O.CON.KFFC.SV.W.0155.000000T0000Z-240606T2100Z/
Dodge GA-Telfair GA-Wilcox GA-
431 PM EDT Thu Jun 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN DODGE...SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX
COUNTIES...
At 431 PM EDT, a severe thunderstorm was located over Browning, or
near Abbeville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Abbeville, Rhine, Temperance, Browning, Antioch Church, and Five
Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3185 8331 3192 8338 3202 8333 3210 8311
3186 8304 3185 8320
TIME...MOT...LOC 2031Z 252DEG 23KT 3194 8326
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$087
WWUS52 KFFC 062038
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Thu Jun 6 2024
GAC091-271-315-062100-
/O.CON.KFFC.SV.W.0155.000000T0000Z-240606T2100Z/
Dodge GA-Telfair GA-Wilcox GA-
438 PM EDT Thu Jun 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN DODGE...SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX
COUNTIES...
At 437 PM EDT, a severe thunderstorm was located over Rhine, or near
Abbeville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rhine, Temperance, Browning, and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3185 8324 3193 8330 3204 8327 3210 8311
3186 8304 3185 8320
TIME...MOT...LOC 2037Z 252DEG 23KT 3195 8321
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$770
WWUS52 KFFC 062051
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Thu Jun 6 2024
GAC091-271-315-062100-
/O.EXP.KFFC.SV.W.0155.000000T0000Z-240606T2100Z/
Dodge GA-Telfair GA-Wilcox GA-
451 PM EDT Thu Jun 6 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DODGE...
SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX COUNTIES WILL EXPIRE AT
500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
&&
LAT...LON 3185 8324 3193 8330 3204 8327 3210 8311
3186 8304 3185 8320
TIME...MOT...LOC 2050Z 252DEG 23KT 3197 8313
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:32 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 6, 2:32 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 232 PM EDT Thu Jun 6 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 231 PM EDT Thu Jun 6 2024 At a glance: -Humid and overcast today. -A cold front during the overnight hours should turn the humidity dial down tomorrow. If you haven't been outside today, it's gross. It's only noon and dewpoints have climbed into the 70s. A weak line of showers and thunderstorms is hanging around parts of western GA and the metro area. This is expected to die off with another round of convection possible this afternoon as the front continues to make progress through the state. Mostly along and south of I-85. A few storms could produce gusty to damaging winds, but the overall severe threat remains low given. Tomorrow looks significantly nicer. Behind the front, temps will climb into the mid 80s and low 90s but minimum RH values are expected to fall into the mid to upper 30s giving us a welcome break from the humidity and keeping a lid on any thunderstorm activity. Vaughn && .LONG TERM... (Saturday morning through next Wednesday) Issued at 231 PM EDT Thu Jun 6 2024 Saturday, the (relatively) cooler and drier continental airmass will have overspread the forecast area. Despite high temperatures in the mid 80s to low 90s, dewpoints in the 50s areawide will make the airmass feel less oppressive than what is typical for early June. As broad and deep troughing becomes the prevailing weather pattern over the eastern CONUS, several disturbances within the base of the broad trough will signal the end of our benign weather pattern. Sunday, as a frontal boundary sags southward, the shower and thunderstorm chances begin to increase across north Georgia. This front will slowly progress southward through Monday before stalling out somewhere across north Florida by Tuesday. As a result, daily rain and thunderstorm chances are forecast areawide each day through the end of the period. While SBCAPE will be running between 1000-2000 J/kg and deep layer shear will be in place from Sunday through midweek, a few storms could become strong. At this time, no significant severe weather or flooding impacts are in play throughout the long term forecast period, but a few isolated strong storms could become severe producing gusty winds and frequent lightning. Strong storms could also produce instances of locally heavy rainfall, especially with PWATs running between 1.5-2.0"+ in the moisture rich airmass. Sunday will be the warmest day of the period with highs in the low 80s to mid 90s. Daytime highs will then trend cooler each day after Sunday, moderating back into the 80s by midweek. KAL && .AVIATION... (18Z TAFS) Issued at 135 PM EDT Thu Jun 6 2024 Showers in the ATL area have come to an end. The potential for any kind of redevelopment into afternoon TSRA remains low, but if it were to happen it would be mostly likely after 21Z as marked by VCSH. CIGS will continue to rise into Low VFR or high MVFR for the rest of the afternoon with a CU field keeping coverage to SCT/BKN. WSW at 5-10kts could be a little gusty this afternoon with 15kts possible. //ATL Confidence...18Z Update... Medium on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 67 88 59 88 / 10 0 0 0 Atlanta 69 86 63 88 / 0 0 0 0 Blairsville 61 79 53 81 / 10 0 0 0 Cartersville 65 85 56 88 / 0 0 0 0 Columbus 71 92 64 91 / 10 0 0 0 Gainesville 66 84 60 86 / 0 0 0 0 Macon 68 92 59 91 / 10 0 0 0 Rome 64 86 57 89 / 0 0 0 0 Peachtree City 66 88 57 89 / 0 0 0 0 Vidalia 72 94 66 92 / 30 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....KAL AVIATION...Vaughn
Hazardous weather outlook, Jun 6, 5:02 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EDT Thu Jun 6 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EDT Thu Jun 6 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms are expected across portions of north and central Georgia today. A few storms could be strong with gusty winds, heavy rainfall, and frequent cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are possible on Friday afternoon across portions of east-central Georgia. Scattered thunderstorms will return across the area Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 6, 1:42 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Thu Jun 6 2024
GAZ091-092-103-104-061815-
Schley GA-Sumter GA-Marion GA-Webster GA-
142 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of southeastern Marion,
central Webster, Schley and northwestern Sumter Counties through 215
PM EDT...
At 142 PM EDT, a strong thunderstorm was over Draneville, or 9 miles
northeast of Preston, moving east at 25 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Ellaville, Preston, Putnam, Murrays Crossroads, Friendship,
Doyle, Bumphead, La Crosse, Church Hill, Draneville, and Walls
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3220 8461 3237 8432 3237 8426 3230 8426
3230 8422 3223 8422 3223 8420 3209 8416
3206 8458
TIME...MOT...LOC 1742Z 249DEG 21KT 3218 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 2:53 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Thu Jun 6 2024
GAZ051-061-062-061930-
Taliaferro GA-Hancock GA-Warren GA-
253 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of Warren, northeastern
Hancock and southern Taliaferro Counties through 330 PM EDT...
At 252 PM EDT, a strong thunderstorm was over Powelton, or 7 miles
south of Crawfordville, moving east at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Warrenton, Crawfordville, Norwood, Sharon, Camak, Springfield,
Cadley, Mayfield, Powelton, Barnett, Reese, Mesena, and Raytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3335 8292 3346 8301 3349 8298 3354 8296
3361 8269 3360 8269 3360 8266 3361 8265
3346 8259 3341 8255 3335 8255 3336 8253
3334 8251
TIME...MOT...LOC 1852Z 271DEG 16KT 3345 8287
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 3:23 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Thu Jun 6 2024
GAZ072-082>084-062000-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
323 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of western Wilkinson,
east central Bibb, northern Twiggs and southeastern Jones Counties
through 400 PM EDT...
At 323 PM EDT, a strong thunderstorm was over Dry Branch, or 10 miles
northwest of Jeffersonville, moving east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jeffersonville, Gordon, Ivey, McIntyre, Marion, Mountain Springs,
Griswoldville, Fitzpatrick, Ripley, Huber, Dry Branch, Myricks Mill,
and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3266 8355 3280 8358 3294 8345 3294 8336
3293 8335 3294 8332 3294 8321 3266 8319
TIME...MOT...LOC 1923Z 265DEG 22KT 3278 8348
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 4:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT Thu Jun 6 2024
GAZ108-109-062045-
Wilcox GA-Dodge GA-
414 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of southwestern Dodge
and southeastern Wilcox Counties through 445 PM EDT...
At 414 PM EDT, a strong thunderstorm was over Owensboro, or 8 miles
southwest of Abbeville, moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Abbeville, Rochelle, Browning, Antioch Church, and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3185 8346 3188 8349 3197 8347 3206 8327
3190 8320 3188 8320 3185 8318 3185 8321
3184 8321
TIME...MOT...LOC 2014Z 251DEG 17KT 3191 8341
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:25 PM EDT | Special Weather Statement | FFC | Floyd | 35 min |
| Jun 5, 10:37 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jun 5, 10:44 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Polk | 31 min |
| Jun 5, 10:58 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 32 min |
| Jun 5, 11:00 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Jun 5, 11:22 PM EDT | Special Weather Statement | FFC | Troup | 38 min |
| Jun 6, 12:06 AM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jun 6, 12:17 AM EDT | Special Weather Statement | FFC | Coweta, Fayette | 28 min |
| Jun 6, 12:32 AM EDT | Special Weather Statement | FFC | Cherokee, Dawson | 28 min |
| Jun 6, 12:45 AM EDT | Special Weather Statement | FFC | Fayette, Henry, Spalding | 30 min |
| Jun 6, 1:17 AM EDT | Special Weather Statement | FFC | Henry, Newton, Rockdale | 28 min |
| Jun 6, 1:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jun 6, 2:53 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 37 min |
| Jun 6, 3:23 PM EDT | Special Weather Statement | FFC | Twiggs | 37 min |
| Jun 6, 4:14 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Jun 6, 4:42 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 33 min |
| Jun 6, 4:54 PM EDT | Special Weather Statement | FFC | Telfair | 36 min |
| Jun 6, 5:11 PM EDT | Special Weather Statement | FFC | Johnson, Treutlen | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.